Diarrhea and birth control pill

Any questions or discussions that you ONLY want to discuss with our staff or volunteers.
(Users: please do not reply to other users here.)
Meggyd18
not a newbie
Posts: 9
Joined: Thu Feb 27, 2020 6:23 pm
My Awesomeness Quotient: I can juggle
My primary language: English
My pronouns: She
My sexual identity and orientation: Straight and female
Location: Delaware

Diarrhea and birth control pill

Unread postby Meggyd18 » Fri Jun 19, 2020 5:41 pm

I often worry about the effectiveness of my pill. It’s combined, and sometimes I experience loose stools. They are not watery, but they sometimes happen 2 or 3 times a day. Do I need to worry about my contraception?

al
not a newbie
Posts: 390
Joined: Wed Jan 13, 2016 10:17 pm
My Awesomeness Quotient: I make zines!
My pronouns: they/them
My sexual identity and orientation: queer
Location: Colorado

Re: Diarrhea and birth control pill

Unread postby al » Fri Jun 19, 2020 8:41 pm

Hi there Meggyd18,

Usually, irregularities in bowel movements aren't a significant factor that interferes with birth control unless they can be classified as diarrhea (essentially pooping out watery liquid) because that means that the body hasn't digested what was put into it properly. That's something that usually only happens when someone is sick, is having a reaction to something they've eaten, or has an ongoing condition. If you wouldn't put yourself in one of those categories, then you don't have anything to worry about.

You said that you feel worried often about your pill's effectiveness, and it looks like you've already asked about that topic in previous posts about general anxiety around your birth control methods. Are there any steps that you've taken to reflect on/work through that pattern of anxiety?
Nothing happens in contradiction to nature, only in contradiction to what we know of it. -Special Agent Dana Katherine Scully


Return to “Ask Us!”

Who is online

Users browsing this forum: Bing [Bot] and 13 guests